MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00532190
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was used during an endoscopic retrograde cholangiopancreatography procedure in the common bile duct, performed on (b)(6) 2019.According to the complainant, during the procedure and outside the patient, it was noticed that the guide catheter broke in half.Another advanix biliary stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: device code 1069 captures the reportable event of guide catheter broke.Block h10: a naviflex delivery system was returned for analysis.A double pigtail stent was returned loaded on the guide catheter.A visual evaluation of the returned device revealed that the guide catheter was detached from the delivery system, the other section of the device was not returned.Residues on the guide catheter indicate use and handling of the device.The guide catheter was kinked/bent in several locations.Based on product analysis, it is most likely that procedural or anatomical factors encountered during the procedure could have affected the device performance and its integrity.Patient anatomy and customer maneuvering during the use of the device can lead to kink the guide catheter.Once the guide catheter is kinked, this condition can cause resistance at the moment to retract the pull wire/guide catheter which can lead to issues deploying the stent, continued attempts to deploy the stent or force applied retracting the pull wire in order to release the stent can result in guide catheter detachment due to friction between the components at kinked areas.Therefore, "adverse event related to procedure" is selected as the most probable root cause for the complaint.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9531978
Report Number3005099803-2019-06241
Device Sequence Number16729454
Product Code FGE
UDI-Device Identifier08714729786986
UDI-Public08714729786986
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K101786
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2021
Device Model NumberM00532190
Device Catalogue Number3219
Device Lot Number0024290518
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2020
Initial Date Received by Manufacturer 12/05/2019
Supplement Date Received by Manufacturer02/12/2020
Initial Report FDA Received Date12/30/2019
Supplement Report FDA Received Date03/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1